Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Rapid heart rate with minimal exercise
Jun 16, 1998

Dear Dr. Molaghan

dignosed with aids 2 yrs ago. Presently on Nelfinivir, neviripine azt/3tc. About a year ago I had some disturbing news (brother died) and my heart rate went up almost immediately. What's strange is that although I have come to grips with what I thought was the cause, heart rate still at or over 100 bpm. When I first wake up in the morning it is 96 to 104. So, when I exercise, it goes up to 140's with just a rep or two, and takes well over an hour to calm down.

also having trouble sleeping. My doctor has been aware of this and oredered thyroid test....negative adrenaline test also neg. Started taking lorazepam 1 mg in a.m. 1 mg in evening. This helped but he recently cut my dose in half and symptoms have come back. I'm not generally fatigued, but this is making me anxious, which only adds to the cycle.

What gives?

Thanks, AL

Response from Mr. Molaghan

Hello AL

Hope you're feeling better. You didn't mention if you've had a cardiac evaluation.

The symptom you are describing is tachycardia. Anxiety or stress sometimes induces this, but it's important to insure that the mechanisms which regulate the heartbeat are in order. A thorough cardiac evaluation is important inpatients who have abnormal rate or rhythm. Frequently, panic attacks can cause rapid heartbeat. Ativan is excellent for short-term treatment of panic attacks, but can also be addicting if used for long periods of time. A counseling referral might be helpful to determine if these are indeed panic attacks, which can be treated effectively with medication and therapy. Good luck. Let us know how things work out.


Previous
fatigue but not anemic
Next
HTLV-1 AND AIDS

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement